Alert archive / New York / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 61, NWS Buffalo, NY

July 10, 2013Chautauqua County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jul 10, 2013, 4:27 PM EDT for Chautauqua County, New York. It was in force for 63 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2013, 4:27 PM EDT (20:27 UTC)
Expired
Jul 10, 2013, 5:30 PM EDT
In force
63 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

County Chautauqua County, NY

The radar

The Buffalo radar (KBUF), 120 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 4:53 PM EDTTSTM WND DMGSherman, NYTREES DOWN IN SHERMAN...TIMES ESTIMATED BASED ON RADAR
Jul 10, 4:58 PM EDTHAIL 11 Sse Sherman, NYAT THE INTERSECTION OF I-86 AND RTE 76.
Jul 10, 5:07 PM EDTTSTM WND DMGChautauqua, NYTREES DOWN...TIME BASED ON RADAR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 10, 3:56 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2013-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 520 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2013-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
520 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
552 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

503 
WUUS51 KBUF 102027
SVRBUF
NYC013-102130-
/O.NEW.KBUF.SV.W.0061.130710T2027Z-130710T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
427 PM EDT WED JUL 10 2013

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CHAUTAUQUA COUNTY IN WESTERN NEW YORK

* UNTIL 530 PM EDT

* AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 15
  MILES SOUTHWEST OF FINDLEY LAKE...OR 37 MILES WEST OF JAMESTOWN...
  AND MOVING EAST AT 30 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE...
  FINDLEY LAKE...
  CLYMER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR WESTERN NEW YORK.

&&

LAT...LON 4221 7977 4238 7935 4200 7933 4199 7958
      4199 7976 4200 7977 4203 7977
TIME...MOT...LOC 2027Z 251DEG 25KT 4201 7994

$$

THOMAS
2 follow-up statements
137 
WWUS51 KBUF 102059
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
459 PM EDT WED JUL 10 2013

NYC013-102130-
/O.CON.KBUF.SV.W.0061.000000T0000Z-130710T2130Z/
CHAUTAUQUA NY-
459 PM EDT WED JUL 10 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR WESTERN CHAUTAUQUA COUNTY...

AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR SHERMAN...OR 20 MILES WEST OF JAMESTOWN...MOVING EAST AT
35 MPH.

SOME LOCATIONS IN THE WARNING INCLUDE...
  CHAUTAUQUA INSTITUTE...
  BEMUS POINT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR WESTERN NEW YORK.

&&

LAT...LON 4221 7977 4238 7935 4200 7933 4199 7958
      4199 7976 4200 7977 4203 7977
TIME...MOT...LOC 2059Z 248DEG 31KT 4213 7956

$$

THOMAS
041 
WWUS51 KBUF 102114
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
514 PM EDT WED JUL 10 2013

NYC013-102122-
/O.CAN.KBUF.SV.W.0061.000000T0000Z-130710T2130Z/
CHAUTAUQUA NY-
514 PM EDT WED JUL 10 2013

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CHAUTAUQUA COUNTY HAS 
BEEN REPLACED BY SEVERE THUNDERSTORM WARNING NUMBER 62... 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR WESTERN NEW YORK.

LAT...LON 4221 7977 4238 7935 4200 7933 4199 7958
      4199 7976 4200 7977 4203 7977
TIME...MOT...LOC 2112Z 248DEG 31KT 4217 7941

$$

THOMAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:30 PM EDT, 57 minutes earlier.

Area forecast discussion, Jul 10, 3:30 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
330 PM EDT WED JUL 10 2013

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND
EVENING AS A COLD FRONT MOVES ACROSS THE REGION. FOLLOWING THE
PASSAGE OF THE COLD FRONT EXPECT COOLER AND LESS HUMID CONDITIONS
THAN WHAT WE HAVE SEEN THIS PAST WEEK WITH AN ISOLATED SHOWER
POSSIBLE THURSDAY AFTERNOON. HIGH PRESSURE WILL BUILD OVER OUR
AREA BEHIND THE FRONT THURSDAY NIGHT THROUGH THE BEGINNING OF NEXT
WEEK WITH DRY WEATHER.

&&

.NEAR TERM /THROUGH THURSDAY/...
A VIGOROUS TROUGH WITH EMBEDDED 60 KT MID LEVEL JET IS LOCATED ALOFT
OVER THE CENTRAL GREAT LAKES REGION. LOW PRESSURE AT THE SURFACE IS
CENTERED JUST SOUTH OF JAMES BAY THIS AFTERNOON WITH A COLD FRONT
EXTENDING SOUTHWEST OF THE LOW ACROSS LAKE HURON TO SOUTHEAST LOWER
MICHIGAN TO INDIANA. A LINE OF STRONG TO SEVERE THUNDERSTORMS HAS
DEVELOPED ALONG THE COLD FRONT WITH SOME PREFRONTAL ACTIVITY ALSO
FIRING OVER EASTERN OHIO.

WESTERN AND NORTH CENTRAL NEW YORK LIES WITHIN THE WARM SECTOR OF
THE SURFACE LOW WITH DEWPOINTS IN THE LOW 70 AND GUSTY SOUTHWEST
WINDS. VISIBLE SATELLITE IMAGERY SHOWS THICK CLOUD COVER REMAINS
ACROSS CENTRAL NEW YORK WITH SOME THIN BREAKS WORKING ACROSS
SECTIONS OF WESTERN NEW YORK. THIS EXTENSIVE CLOUD COVER IS KEEPING
SURFACE INSOLATION LIMITED WITH ALSO HAS KEPT INSTABILITY LEVELS
LOWER THAN EXPECTED. SPC MESOANALYSIS SHOWS UP TO 2500 J/KG CAP
ACROSS INTERIOR SECTIONS OF WESTERN NEW YORK BUT THE LAKES ARE
KEEPING MUCH OF THE LAKESHORE AREAS CAPPED. AS THE COLD FRONT
APPROACHES OUR REGION LATER THIS EVENING EXPECT SHOWERS AND
THUNDERSTORMS TO ACCOMPANY ITS MOVEMENT WITH SOME CELLS POSSIBLY
TRIGGERED AHEAD OF THE FRONT IF MORE SUNSHINE CAN SCATTER SOME OF
THE CLOUD COVER ACROSS WESTERN COUNTIES.

MODEL GUIDANCE AND CURRENT OBSERVATIONS SHOW THE BEST PROBABILITY
FOR STORMS WILL BE ACROSS THE SOUTHERN TIER COUNTIES AND INLAND
SECTIONS OF WESTERN NY AWAY FROM THE LAKES EARLIER THIS EVENING WITH
CHANCES INCREASING FOR THE EASTERN LAKE ONTARIO REGION AFTER 00Z.
RAP MODEL BUFKIT SOUNDING SHOW THAT STORM TOPS MAY EXTEND TO 35-40
KFT WITH SUFFICIENT CAPE AVAILABLE WITHIN THE HAIL GROWTH ZONE FOR
HAIL TO BE A POSSIBLE THREAT WITH THE LARGER STORMS. UNIDIRECTIONAL
VERTICAL WIND SHEAR UP TO 50 KNOTS WOULD ALSO ALLOW FOR DAMAGING
WINDS WITHIN ANY LINE SEGMENTS AND LARGER CELLS. LOCALIZED HEAVY
RAIN IS ALSO A THREAT WITH THESE STORMS AS PWATS WILL RUN UP TO 2
INCHES AHEAD OF THE FRONT.

AFTER SUNSET...THE FRONT SHOULD BEGIN TO MAKE A GOOD PROGRESS
EASTWARD ACROSS THE EASTERN GREAT LAKES REGION...WITH GRADUAL CLEARING
BEHIND THE COLD FRONT. THE MOST NOTABLE CLEARING WILL BE ALONG THE
LAKE SHORE COUNTIES TOWARD MORNING...WITH A WEST TO NORTHWEST
UPSLOPE FLOW KEEPING SOME CLOUDS OVER THE INLAND LOCATIONS FOR MUCH
OF THE NIGHT. DESPITE THE FRONT SWEEPING THROUGH TEMPERATURES
OVERNIGHT WILL REMAIN MILD AS THE DRIER AIR WILL TAKE SOME TIME TO
MIX ACROSS OUR REGION. LOWS WILL RUN IN THE LOWER 60S.

ON THURSDAY THE AXIS OF THE UPPER LEVEL TROUGH WILL CROSS OVER
WESTERN AND CENTRAL NEW YORK WITH THE COLD FRONT FOUND ACROSS
EASTERN NEW YORK SOUTH TO THE MID-ATLANTIC REGION. WHILE THE
ATMOSPHERE WILL BE IN A MUCH DRIER STATE BEHIND THE FRONT THERE IS A
LOW CHANCE OF SOME ISOLATED SHOWERS DEVELOPING DURING THE AFTERNOON
ASSOCIATED WITH THE SYNOPTIC LIFT OF THE TROUGH AS IT SWEEPS EASTWARD.
THIS MOISTURE WOULD BE FOUND MAINLY IN THE 700-900MB LAYER WITH NAM
PROFILES SHOWING A CAP ABOVE THIS LEVEL. THIS CAP WOULD KEEP A LID
ON ANY ACTIVITY THAT MAY DEVELOP PREVENTING THUNDERSTORMS.
TEMPERATURES WILL BE VERY COMFORTABLE FOR THE FIRST TIME IN MORE
THAN A WEEK WITH HIGHS MAXING OUT IN THE 70S.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
AN UPPER LEVEL TROF WILL SLOWLY MOVE ACROSS THE REGION ON THURSDAY
NIGHT. THERE MAY BE A FEW LINGERING SHOWERS DUE TO LEFT OVER DAYTIME
INSTABILITY ON THURSDAY EVENING. LATER IN THE NIGHT...SHOWERS MAY
LINGER A BIT LONGER SOUTHEAST OF LAKE ONTARIO...WHERE THE EXITING
TROF AND THE NOT-SO COLD LAKE WATERS MAY ACTUALLY ENHANCE CHANCES A
BIT. NAM/GFS BUFKIT FORECAST SOUNDING SHOWS A MODEST CAP AT 10K
FEET...WHICH SHOULD KEEP ANY SHOWERS ON THE LIGHT SIDE. THIS COOLER
AIRMASS WILL ALLOW TEMPS TO DROP INTO THE UPPER 50S TO LOWER 60S IN
MOST LOCATIONS...WITH MID 50S IN THE COOLER SPOTS OF THE SOUTHERN
TIER AND EAST OF LAKE ONTARIO.

BY FRIDAY...SURFACE HIGH PRESSURE WILL BE ACROSS EASTERN MICHIGAN.
MODEL GUIDANCE DIFFERS ON THE HANDLING OF A CUT-OFF UPPER LOW...WITH
GUIDANCE DIFFERING ON WHERE THIS SUBTLE FEATURE WILL BE. FOR THE
MOST PART...A BROAD MODEL CONSENSUS PUTS THE UPPER LEVEL TROF AXIS
OR CUT OFF LOW ACROSS EASTERN NEW YORK...WITH THE SREF PROBABLY THE
BEST REPRESENTATION OF THIS. HAVE HIGH CONFIDENCE IN A DRY FORECAST
ON FRIDAY ROCHESTER WESTWARD...WITH ONLY A MARGINAL CHANCE
FOR ANY SHOWERS IN EASTERN PORTIONS OF THE CWA BASED ON WHERE THE
UPPER TROF IS. EXPECT A FAIR AMOUNT OF SUNSHINE ON THE BACK OF THE
EXITING TROF...WITH A NORTHERLY FLOW OFF THE LAKES LIKELY TO KEEP
TEMPERATURES COOLER NEAR THE LAKES SOUTH SHORES. INLAND OF
THIS...EXPECT HIGHS IN THE UPPER 70S.

THE TROF AXIS SHOULD SLIDE EVER SO SLOWLY TO THE EAST INTO NEW
ENGLAND ON FRIDAY NIGHT...WITH SOME MODELS STILL KEEPING THE LOW
ACROSS EASTERN NEW YORK. EITHER OF THESE SCENARIOS WOULD KEEP OUR
REGION DRY OVERNIGHT. FRIDAY NIGHT WILL BE THE COOLEST NIGHT OF THE
STRETCH AS HIGH PRESSURE REMAINS CENTERED JUST TO OUR
WEST...ALLOWING FOR LIGHT WINDS AND MAINLY CLEAR SKIES FOR GOOD
RADIATIONAL COOLING. EXPECT LOWS IN THE 50S...COOLEST ACROSS
INTERIOR PORTIONS OF THE SOUTHERN TIER AND THE NORTH COUNTRY.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
THE WEATHER FOR THIS UPCOMING WEEKEND STILL LOOKS QUITE
NICE...WITH FAIR WEATHER AND SEASONABLY WARM MID-SUMMER
TEMPERATURES. THERE STILL WILL BE A SUBTLE CUT-OFF LOW TO CONTEND
WITH...BUT THE MAJORITY OF LONG-RANGE GUIDANCE KEEPS THIS FEATURE
ACROSS NEW ENGLAND FOR THE WEEKEND...WHICH WOULD KEEP US ON THE DRY
BACKSIDE OF THIS LOW. EVEN IF MODEL GUIDANCE IS WRONG...A POSITION
FURTHER TO THE WEST WOULD ONLY BRING MARGINAL CHANCES FOR DIURNALLY
DRIVEN SHOWERS...AND DAYTIME HIGHS A FEW DEGREES COOLER THAN THE
GOING FORECAST. SUNDAY SHOULD BE THE WARMER OF THE TWO DAYS...WITH
HIGHS IN THE MID TO UPPER 80S...A TAD COOLER ALONG THE IMMEDIATE
LAKESHORE.

FOR THE FIRST HALF OF NEXT WEEK...LARGE SCALE RIDGING IS FORECAST TO
BUILD ACROSS NEARLY THE ENTIRE CONUS...PUSHING THE JET STREAM UP
INTO CANADA. THE STALLED UPPER LOW WILL CONTINUE TO BE IN OUR
GENERAL VICINITY...UNTIL IT FINALLY SPINS ITSELF OUT BY MID-WEEK.
THIS LOW MAY BE ENOUGH TO GENERATE A FEW SHOWERS...BUT THESE SHOULD
BE SO SPARSE THAT WE WILL ONLY CARRY SLIGHT CHANCE POPS AWAY FROM
THE LAKES. MEAN 850 MB TEMPERATURES SHOULD RUN ABOUT +16C...WITH THE
GFS/GGEM AVERAGING A TAD WARMER THAN THE EUROPEAN MODEL GUIDANCE. USING A
BLEND...EXPECT DAYTIME HIGHS TO CONTINUE TO BE ON THE WARM SIDE.
INTERIOR LOCATIONS SHOULD TOP OUT IN THE UPPER 80S TO AROUND
90...WITH LOWER TO MID 80S ALONG THE IMMEDIATE LAKE SHORES. HUMIDITY
WILL BEGIN TO INCREASE AS WELL...BUT NOT AS HIGH AS WE HAVE SEEN THE
PAST 10 DAYS.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
LOW PRESSURE CENTERED NEAR JAMES BAY WITH A COLD FRONT EXTENDED
SOUTH TO THE WESTERN END OF LAKE ERIE CONTINUE TO BRING GUSTY
SOUTHWEST WINDS ACROSS WESTERN AND CENTRAL NEW YORK. CLOUD COVER IS
HANGING IN AS WELL THIS AFTERNOON WITH LOW END VFR/HIGH MVFR CIGS.
SOME BREAKS HAVE DEVELOPED OVER WESTERN NY BUT UPSTREAM SATELLITE
IMAGERY INDICATES SKIES WILL NOT CLEAR OUT AS MUCH AS PREVIOUSLY
THOUGHT. EXPECT THE BEST CHANCE OF SHRA/TSRA WILL COME LATER THIS
EVENING IN CONJUNCTION WITH THE COLD FRONT ARRIVING FROM THE
NORTHWEST. ONCE THE FRONT MOVES THROUGH...EXPECT IMPROVING WEATHER
ACROSS ALL AREAS WITH RESIDUAL UPSLOPE CLOUDS INLAND...BUT WITH VFR
CONDITIONS.

OUTLOOK...
THURSDAY...MAINLY VFR. A CHANCE OF SHOWERS.
FRIDAY THROUGH SUNDAY...VFR.

&&

.MARINE...
A DEEPENING AREA OF LOW PRESSURE WILL PASS FROM JAMES BAY INTO
QUEBEC TODAY. THIS WILL ALLOW ELEVATED SOUTHWEST WINDS ON LAKES ERIE
AND ONTARIO FOR A 15-25 KNOT SMALL CRAFT ADVISORY ALONG EASTERN
SECTIONS OF THE LAKES FOR TODAY/TONIGHT. A COLD FRONT WILL MOVE
THROUGH THIS EVENING.  FOLLOWING THE FRONT...EXPECT HIGH PRESSURE
THURSDAY...LASTING WELL INTO THE UPCOMING WEEKEND.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 AM EDT THURSDAY FOR LEZ020-040-
         041.
         SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 7 AM
         EDT THURSDAY FOR LOZ043>045.

&&

SYNOPSIS...
NEAR TERM...SMITH
SHORT TERM...APFFEL
LONG TERM...APFFEL
AVIATION...SMITH
MARINE...SMITH
Hazardous weather outlook, Jul 10, 4:03 PM EDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
403 PM EDT WED JUL 10 2013

NYZ005>008-112015-
NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
403 PM EDT WED JUL 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001>004-010>014-019>021-085-112015-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN ERIE-GENESEE-WYOMING-
LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
403 PM EDT WED JUL 10 2013

...SEVERE THUNDERSTORM WATCH 409 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042-043-062-063-112015-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
403 PM EDT WED JUL 10 2013

...SEVERE THUNDERSTORM WATCH 409 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ044-045-064-065-SLZ022-024-112015-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
403 PM EDT WED JUL 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO AND
SAINT LAWRENCE RIVER.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 11:19 PM EDTSpecial Weather StatementBUFChautauqua56 min
Jul 10, 12:16 AM EDTSpecial Weather StatementBUFChautauqua59 min
Jul 10, 4:27 AM EDTSmall Craft AdvisoryBUF24 hr
Jul 10, 5:09 PM EDTFlash Flood WarningBUFChautauqua3 hr
Jul 10, 5:10 PM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua65 min
Jul 10, 5:12 PM EDTSpecial Marine WarningBUF93 min
Jul 10, 5:28 PM EDTSpecial Marine WarningBUF62 min
Jul 10, 5:38 PM EDTSpecial Weather StatementBUFNiagara, Orleans52 min
Jul 10, 5:50 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus, Erie, Wyoming40 min
Jul 10, 6:01 PM EDTSpecial Marine WarningBUF59 min
Jul 10, 6:07 PM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua, Erie38 min
Jul 10, 6:27 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus, Livingston, Wyoming48 min

Nearby

Severe Thunderstorm Warnings in New York, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.